Alert archive / Iowa / Special Weather Statements in 2017
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 10, 2017, 3:21 PM CDT for Washington County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 10, 2017, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
County Washington County, IA
The radar
The Quad Cities radar (KDVN), 123 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WWUS83 KDVN 102021
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT THU AUG 10 2017
IAC095-103-107-183-102115-
Keokuk-Johnson-Washington-Iowa-
321 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEOKUK...
SOUTHWESTERN JOHNSON...NORTHWESTERN WASHINGTON AND SOUTHERN IOWA
COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, a strong thunderstorm was located near Parnell, or 18
miles southeast of Marengo, moving east at 20 mph. More storms to
the west will also affect the area through 415 pm.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Iowa City, Washington, Williamsburg, Kalona, Wellman, North English,
Riverside, Hills, South English, Parnell, Millersburg, Kinross,
Richmond, Frytown, Windham, Johnson County Fairgrounds, Lake Iowa
Park, Amish, Holbrook and Sharon Center.
This includes Interstate 80 in Iowa between mile markers 205 and 207.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4151 9230 4170 9230 4163 9153 4130 9165
4151 9228
TIME...MOT...LOC 2021Z 288DEG 19KT 4154 9193
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 300 PM CDT Thu Aug 10 2017 .SYNOPSIS... Issued at 259 PM CDT Thu Aug 10 2017 18Z surface data has a cold front running from central Wisconsin into far northern Kansas. Dew points were in the 60s ahead of the front with 50s behind the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 259 PM CDT Thu Aug 10 2017 The cold front will sweep through the area this evening. Showers and thunderstorms will be seen along and ahead of the front through sunset. After sunset, convection will quickly dissipate with all but the far south clear of precipitation by midnight. After midnight, any lingering showers in the far south will dissipate with the entire area dry by sunrise Friday. On Friday, dry conditions will be seen across the area as high pressure builds into the area. Wrap around clouds from the departing storm system are expected to persist through the morning north of highway 30 before clearing occurs during the afternoon. Temperatures tonight and Friday will average a little below normal. .LONG TERM...(Friday Night through Thursday) ISSUED AT 259 PM CDT Thu Aug 10 2017 Friday and Saturday Sfc high pressure will overspread the Upper Midwest behind the departing sfc low and cold front. Slightly below average temps in the upper 70s to lower 80s for highs and 50s for lows are expected. Humidity will be very comfortable with dewpoints also in the 50s. Sunday Chance for showers (20-30%) across the south on Sunday. SE low-level flow in the sfc-850mb layer will increase moisture transport and isentropic lift across northern Missouri and southern Iowa into west- central Illinois. The NAM/GFS have showers as early as the afternoon lasting into Sunday night, while the ECMWF is dry until the evening. Overall, forcing appears weak and instability will be low, so left thunder out of the forecast. Monday and Tuesday Beautiful August weather continues. Another sfc high is forecast to slowly slide through the Upper Midwest and Great Lakes through early next week. Model blend has highs near 80 F Monday then lower to middle 80s by Tuesday (warmest southwest CWA). Wednesday and Thursday Approaching shortwave trough warrants shower chances mid to late week. As low-level moisture increases, chances for thunderstorms will return as well. Synoptically this does not look like a strong system, which means the threat for widespread significant rain through Thursday is very low. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1235 PM CDT Thu Aug 10 2017 Cold front to move through eastern Iowa and northern Illinois through 03z/11. TSRA are expected to develop along and ahead of the front with the potential for a period of MVFR/IFR conditions. Outside of the SHRA/TSRA expect VFR conditions. After 06z/11 there is a potential for MVFR cigs to move into eastern Iowa and possibly northern Illinois in the wrap around clouds from the departing storm system. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Uttech AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 406 AM CDT Thu Aug 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 406 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT This afternoon...scattered thunderstorms are expected to develop around 4 PM ahead of a weak cool front, mostly along and east of the Mississippi River. The strongest storms may approach severe levels with hail 1 inch or more the main risk, with gusty winds of 40 to 55 mph with isolated 60 mph possible a secondary risk. These storms should move east of the region by mid evening. The Storm Prediction Center has the outlook area under a marginal risk for severe storms this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in spotty locations, mostly between 4 and 8 PM this afternoon. Please report any severe weather or near severe weather to this NWS forecast office. Nichols/12
In the hours before
Local storm report, Aug 10, 2:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL MONTICELLO 42.24N 91.19W
08/10/2017 M0.25 INCH JONES IA EMERGENCY MNGR
DELAYED REPORT, TIME ESTIMATED BASED ON RADAR
&&
PETERSLocal storm report, Aug 10, 2:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG MONTICELLO 42.24N 91.19W
08/10/2017 JONES IA EMERGENCY MNGR
TREE DOWN IN CENTER OF TOWN, TIME ESTIMATED ON RADAR
&&
PETERSSpecial weather statement, Aug 10, 2:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
227 PM CDT THU AUG 10 2017
ILC085-102015-
Jo Daviess-
227 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT JO DAVIESS COUNTY UNTIL 315 PM
CDT...
At 227 PM CDT, a strong thunderstorm was located over Galena, moving
east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Galena, Stockton, Warren, Elizabeth, Woodbine, Scales Mound, Apple
River, Council Hill, Nora, Schapville, Guilford, Elizabeth
Fairgrounds, Aiken, Canyon Camp, Apple River Canyon State Park,
Stockton Airport, Galena Territory, Apple Canyon Lake, Rodden and Jo
Daviess County Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4228 8992 4234 9044 4238 9047 4240 9050
4251 9050 4251 8993
TIME...MOT...LOC 1927Z 274DEG 27KT 4243 9042
RP KINNEYLocal storm report, Aug 10, 2:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL OLIN 42.00N 91.14W
08/10/2017 M1.75 INCH JONES IA LAW ENFORCEMENT
&&
PETERSSpecial weather statement, Aug 10, 2:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
259 PM CDT THU AUG 10 2017
IAC045-163-102045-
Scott-Clinton-
259 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCOTT AND WESTERN
CLINTON COUNTIES UNTIL 345 PM CDT...
At 259 PM CDT, a strong thunderstorm was located over Toronto, or 13
miles southwest of Maquoketa, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
DeWitt, Long Grove, Wheatland, Grand Mound, Lost Nation, Calamus,
Welton, Toronto, Malone, Park View, Sherman Park, Walnut Grove Park,
Clinton County Fairgrounds and Scott County Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.
LAT...LON 4192 9038 4167 9052 4182 9090 4198 9090
4202 9088
TIME...MOT...LOC 1959Z 291DEG 25KT 4191 9083
RP KINNEYSpecial weather statement, Aug 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT THU AUG 10 2017
IAC095-103-107-183-102115-
Keokuk-Johnson-Washington-Iowa-
321 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEOKUK...
SOUTHWESTERN JOHNSON...NORTHWESTERN WASHINGTON AND SOUTHERN IOWA
COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, a strong thunderstorm was located near Parnell, or 18
miles southeast of Marengo, moving east at 20 mph. More storms to
the west will also affect the area through 415 pm.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Iowa City, Washington, Williamsburg, Kalona, Wellman, North English,
Riverside, Hills, South English, Parnell, Millersburg, Kinross,
Richmond, Frytown, Windham, Johnson County Fairgrounds, Lake Iowa
Park, Amish, Holbrook and Sharon Center.
This includes Interstate 80 in Iowa between mile markers 205 and 207.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4151 9230 4170 9230 4163 9153 4130 9165
4151 9228
TIME...MOT...LOC 2021Z 288DEG 19KT 4154 9193
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:43 PM CDT | Special Weather Statement | DVN | Benton | 47 min |
| Aug 10, 1:36 PM CDT | Special Weather Statement | DVN | Johnson | 39 min |
| Aug 10, 1:39 PM CDT | Special Weather Statement | DVN | Jones | 51 min |
| Aug 10, 1:59 PM CDT | Special Weather Statement | DVN | Dubuque | 46 min |
| Aug 10, 2:10 PM CDT | Special Weather Statement | DVN | Jones | 50 min |
| Aug 10, 2:18 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 42 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 48 min |
| Aug 10, 2:59 PM CDT | Special Weather Statement | DVN | Clinton | 46 min |
| Aug 10, 3:28 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Louisa, Washington | 62 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | DVN | Jefferson | 28 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | DVN | Iowa | 54 min |
| Aug 10, 4:07 PM CDT | Special Weather Statement | DVN | Clinton | 38 min |
| Aug 10, 4:19 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 39 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 39 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 44 min |
| Aug 10, 5:04 PM CDT | Special Weather Statement | DVN | Des Moines | 56 min |
| Aug 10, 5:17 PM CDT | Special Weather Statement | DVN | Van Buren | 58 min |
| Aug 10, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 57 min |
| Aug 10, 5:54 PM CDT | Special Weather Statement | DVN | Lee | 66 min |
| Aug 10, 2:27 PM CDT | Special Weather Statement | DVN | Jo Daviess | 48 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | DVN | Henderson, Warren | 63 min |
| Aug 10, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 15 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 45 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 56 min |
| Aug 10, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 55 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 27 min |
Nearby
Special Weather Statements in Iowa, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.